Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 87, NWS Lake Charles, LA

June 14, 2007Jefferson County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 14, 2007, 1:23 PM CDT for Jefferson County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2007, 1:23 PM CDT (18:23 UTC)
Expired
Jun 14, 2007, 2:05 PM CDT
In force
42 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 78 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 1:45 PM CDTHAIL 0.75Groves, TXREPORTED BY GROVES PD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
906 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 141823
SVRLCH
TXC245-141930-
/O.NEW.KLCH.SV.W.0087.070614T1823Z-070614T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
123 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...PORT NECHES...PORT ARTHUR...
  NEDERLAND...GROVES...CENTRAL GARDENS...

* UNTIL 230 PM CDT

* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GROVES. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GROVES BY 130 PM CDT...

LAT...LON 3000 9403 2987 9408 2982 9397 2995 9386

$$

06
1 follow-up statement
000 
WWUS54 KLCH 141905
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT THU JUN 14 2007

TXC245-141915-
/O.CAN.KLCH.SV.W.0087.000000T0000Z-070614T1930Z/
JEFFERSON TX-
205 PM CDT THU JUN 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED AND IS NO LONGER SEVERE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
OFFICE IN LAKE CHARLES AT 337-477-5285

LAT...LON 3000 9403 2987 9408 2982 9397 2995 9386

$$

ERICKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:21 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 14, 10:21 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1021 AM CDT THU JUN 14 2007

.UPDATE...RADAR SHOWING A SIMILAR PATTERN THIS MORNING AS YESTERDAY
AT THIS TIME. JUST A BIT OF CONVECTION OVER THE NEAR COASTAL
WATERS...CLEAR INLAND. WEAK NW-SE DEWPOINT BOUNDARY THAT WAS
DRAPED ACROSS THE REGION YESTERDAY APPEARS TO HAVE WASHED OUT WITH
DEWPOINTS GENERALLY BACK INTO THE LOW 70S REGION-WIDE. WILL SEE
ANOTHER ROUND OF SCATTERED CONVECTION THIS AFTERNOON AS CONVECTIVE
TEMPS IN THE UPPER 80S ARE REACHED. ZONES LOOK GOOD. NO UPDATE COMING.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT THU JUN 14 2007/

SHORT TERM...
YESTERDAY/S SHOWERS AND THUNDERSTORMS OCCURRED MAINLY OVER ABOUT
THE SOUTHWEST 1/4 TO 1/5 OF THE AREA IN SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA. THIS PATTERN WAS VERY SIMILAR TO WHAT WAS
PREDICTED BY THE GFS MODEL WHICH IS SHOWING PRECIPITATION OF A
TENTH OF AN INCH OR MORE OVER A LARGE PART OF THE AREA TODAY AND
WITH THE HIGHEST AMOUNTS OVER INTERIOR SOUTHEAST TEXAS. WILL CALL
FOR SCATTERED SHOWERS AND THUNDERSTORMS AREA WIDE TODAY WITH POPS
A LITTLE HIGHER OVER WESTERN PARTS OF THE AREA.

THE MID TO UPPER LEVEL RIDGE AXIS IS PROGGED TO MOVE ACROSS
SOUTHEAST TEXAS INTO SOUTHWESTERN LOUISIANA TODAY IND INSTABILITY
TO THE WEST OF THE RIDGE IN COMBINATION WITH DAYTIME HEATING AND
SEA-BREEZE CONVERGENCE SHOULD CAUSE SCATTERED THUNDERSTORMS OVER
MOST OF THE AREA TODAY.

SOME CHANCE OF STORMS SHOULD LINGER OVER MAINLY INTERIOR PARTS OF
THE AREA INTO THE EVENING HOURS OF TONIGHT.

BY FRIDAY EVENING THE MID TO UPPER LEVEL RIDGE AXIS SHOULD HAVE
MOVED EAST INTO MISSISSIPPI. A LOW PRESSURE CENTER ALOFT IS
PROGGED TO ROTATE OVER OKLAHOMA INTO NORTH TEXAS DURING THE DAY
FRIDAY. INSTABILITY ASSOCIATED WITH THE ROTATING LOW WILL BE
GREATEST OVER THE NORTHWEST HALF OF THE AREA FRIDAY WHERE
SCATTERED TO NUMEROUS THUNDERSTORMS SHOULD DEVELOP DURING THE
AFTERNOON. SCATTERED STORMS SHOULD OCCUR OVER THE ENTIRE AREA BUT
WILL BE LESS NUMEROUS OVER THE EXTREME EAST PART OF THE AREA
WHERE...FARTHER FROM THE LOW ALOFT...INSTABILITY WILL BE WEAKER.

ATMOSPHERIC MOISTURE IS PROGGED TO DIMINISH SATURDAY WHILE THE LOW
ALOFT IS PROGGED TO ROTATE SOMEWHAT WESTWARD BUT THERE WILL BE
ENOUGH AFTERNOON HEATING AND SEA-BREEZE INTERACTION TO CALL FOR A
CHANCE OF SHOWERS AND THUNDERSTORMS AREA WIDE MAINLY DURING THE
AFTERNOON  SATURDAY.

LONG TERM...
HIGH PRESSURE IS EXPECTED TO CONTINUE TO EXTEND WEST OVER THE
REGION SUNDAY THROUGH TUESDAY SO THERE WILL BE A CHANCE OF MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. A FRONTAL TROUGH IS
PROGGED TO MOVE SOUTHEAST ACROSS THE REGION TUESDAY NIGHT AND
WEDNESDAY. THE PASSAGE OF THE FRONT WEDNESDAY WILL NOT MAKE MUCH
DIFFERENCE IN THE FORECASTS TEMPERATURE WISE. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY SUNDAY THROUGH
WEDNESDAY.

AVIATION...
MAINLY LIGHT FOG EARLY THIS MORNING. SCATTERED THUNDERSTORMS
DEVELOPING OVER SOUTHEAST TEXAS LATE THIS MORNING AND AREA WIDE
THIS AFTERNOON. OTHERWISE...VFR.

MARINE...
WINDS AND SEAS CONTINUING ON THE LOW SIDE THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  90  72  87  71 /  40  20  40  20
KBPT  91  74  87  72 /  40  20  50  20
KAEX  92  71  87  69 /  30  20  40  20
KLFT  91  73  90  70 /  40  10  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT THU JUN 14 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
530 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW STORMS COULD PRODUCE DAMAGING WINDS OR LARGE HAIL
ALONG WITH LOCALLY HEAVY RAINFALL. HOWEVER...WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL. NO SIGNIFICANT WIDESPREAD SEVERE
WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF PUBLIC SAFETY
OFFICIALS AND STORM SPOTTERS IN SEVERE WEATHER DETECTION AND
WARNING THIS AFTERNOON.

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.